MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA095902A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Transient Ischemic Attack (2109)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021 the patient underwent endovascular treatment of a thoracoabdominal aortic aneurysm using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe), gore® viabahn® vbx balloon expandable endoprostheses (vbx), gore® excluder® aaa contralateral leg components, a gore® excluder® iliac branch endoprosthesis, gore® molding & occlusion balloon catheters, gore® tri-lobe balloon catheters, gore® dryseal flex introducer sheaths, and gore® tri lumen catheters in the aaa1701 tambe pivotal study.On the morning of (b)(6) 2021 the patient reported blurred vision (diplopia).The patient was evaluated by the hospital stroke team and an mri of the patient's brain was performed.It was reported that the mri was without evidence of an acute stroke.It was reported that the patient's blurred vision resolved itself later on the morning of (b)(6) 2021.There was reportedly no residual.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Additional Manufacturer Narrative
As it is unknown which device may have caused/contributed to the reported adverse event, the following additional devices have been included on this report: catalog #bxa065902a/ serial #(b)(6)/ udi #(b)(4).Catalog #bxa067902a/ serial #(b)(6)/ udi #(b)(4).Catalog #bxa065902a/ serial #(b)(6)/ udi #(b)(4).Catalog #bxa067902a/ serial #(b)(6)/ udi #(b)(4).Catalog #bxa097902a/ serial #(b)(6)/ udi #(b)(4).As it is unknown which device may have caused/contributed to the reported adverse event, the following device systems have been included in this investigation: gore® excluder® aaa endoprostheses which are captured in manufacturing report #3013164176-2022-01417.Gore® excluder® iliac branch endoprosthesis which is captured in manufacturing report #3013164176-2022-01418.Gore® dryseal flex introducer sheaths which are captured in manufacturing report #3007284313-2022-01988.Gore® tri-lobe balloon catheter which is captured in manufacturing report #3007284313-2022-01986.Gore® tri-lumen catheter which is captured in manufacturing report #3007284313-2022-01989.Gore® molding and occlusion balloon catheter which is captured in manufacturing report #3007284313-2022-01987.B.5.Additional event description added.H.6.Investigation findings: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation conclusions: code d15 - this complaint was initiated based on information received from a clinical study database.The information reported in the complaint does not reasonably suggest that a potential device malfunction has occurred.Neither clinical images enabling direct assessment of product performance nor the product itself were returned for evaluation.Additional information was requested from the field; however, no attributable cause or contributing factors to the adverse event could be identified.Therefore, the cause of the reported adverse event could not be determined with the available information.H.6.Investigation findings: code 3233 updated to code c19.H.6.Investigation conclusions: code 11 updated to code d15.
 
Event or Problem Description
The possible cause of the transient ischemic attack is reportedly unknown.It was noted that there was nothing that contributed to the event anatomically.
 
Additional Manufacturer Narrative
H6: investigation conclusions code d15 remains unchanged h.6.Medical device problem code 3190 updated to code a24.
 
Additional Manufacturer Narrative
C.1.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H.6.Investigation conclusions code d15 remains unchanged.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14796009
Report Number2017233-2022-03049
Device Sequence Number14717060
Product Code PRL
UDI-Device Identifier00733132637379
UDI-Public00733132637379
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberBXA095902A
Device Catalogue NumberBXA095902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer09/13/2022
12/15/2022
12/15/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date09/13/2022
12/15/2022
12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOPIDOGREL 75MG
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite